MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK ELECTRODE; CUTTING ELECTRODE MONOPOLAR

RICHARD WOLF GMBH SHARK ELECTRODE; CUTTING ELECTRODE MONOPOLAR
Model Number 46782435
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf (b)(4).Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.A follow up report will be submitted once additional information are available.
 
Event or Problem Description
On october 5th, 2020, the user facility contact rwmic and the following was reported: the loops were completely burning out and breaking during a turp- we went through 5 different loops in one case and it ended up charring the end of the sheath which led to bits of metal breaking off into the patients body.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? (only applicable if there was a report of delay) unknown.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.
 
Event or Problem Description
The purpose of this submission is to report the results of the device investigation.The device was received visually evaluated.The reported condition (loops burned) was confirmed.According to the manufacturer: "after consultation with the user it was determined that the electrodes were used with a medtronic generator.This caused the user to use 3-4 electrodes per turp.The generator was replaced and it was determined that the medtronic generator was causing the loops to burn out completely.According to the supplement bb-d366, system overview "shark" resectoscopes, the system components listed in the tables must only be used in compliance with the ga-d366 instructions for use.In general, the user is advised in the corresponding instructions for use ga-d366/en/2018-03 v5.0 pk 18-9297 under section 8 that a visual and functional check must be carried out before use.Do not use products that are damaged, incomplete or have loose parts.Possible damage or deviations can be easily detected by hospital personnel.".Probable root cause is thought to be user handling issue.The electrodes were scrapped.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Follow-up report #1 is to provide fda with missing information, new information, and changed information.Missing information: user facility was contacted at least three times in an effort to collect patient information and user information.As of 07/26/2018, rwmic has not received a response from user facility.New information: the following fields have new information: b5, d10, g2 - 3, g6, h2 - 3, h6-7, h10.Please note the following mdrs are all tied together: 1418479-2020-00030 (rw complaint (b)(4) ).1418479-2020-00037 (rw complaint (b)(4) ).1418479-2020-00039 (rw complaint (b)(4) ).1418479-2020-00038 (rw complaint (b)(4) ).1418479-2020-00034 (rw complaint (b)(4) ).1418479-2020-00035 (rw complaint (b)(4) ).Rwmic considers this mdr closed.Should rw receive new information, a follow-up report will be submitted.

Brand Name
SHARK ELECTRODE
Common Device Name
CUTTING ELECTRODE MONOPOLAR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer street 32
knittlingen, 75438
GM   75438
MDR Report Key10728745
Report Number1418479-2020-00035
Device Sequence Number4086933
Product Code JOS
UDI-Device Identifier04055207049051
UDI-Public04055207049051
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number46782435
Device Catalogue Number46782435
Device Lot Number21002253
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDSONIC GENERATOR
Patient SexUnknown